MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192133090
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent with.035in df sensor was used during a transurethral lithotripsy for the left side procedure performed on (b)(6) 2021.It was reported that the guidewire became separated due to laser radiation.Photos of the complaint device showed that the core wire was broken.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device code a0401 captures the reportable event of core wire broken.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the device was found detached with evidence of coil and core wire melted.Also, there was possible to observe the core wire broken and expose.Additionally, the ptfe coating was peeled at the distal section and the urethane section is melted exposing the core wire.No other problems with the device were noted.The reported event was confirmed.During the product analysis, the device was found with the ptfe peeled at the distal section.These failures could have been caused due the interaction of the wire with other devices, the amount of force applied over the device as well as the handling of the device during the procedure.The investigation concluded that adverse event related to procedure is selected as the most probable root cause for the complaint.The device was found with the core wire broken, with the coil wire and core wire and the urethane section melted.It is most likely that the contact between the device and the laser used on the procedure could have contributed with the broken issue observed in the wire, since there was evidence of coil and core wire melted and this type of breakage of the guidewire is consistent with the failure mode of "melted".It is important to mention as a warning use extreme caution when using a laser, making sure to avoid contact with the guidewire.Direct contact may cause damage to the wire and/or sever the wire.Therefore, unintended use error caused or contributed to events is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: correction to block d4 (model number).

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11901201
Report Number3005099803-2021-02434
Device Sequence Number3687822
Product Code FAD
UDI-Device Identifier08714729124450
UDI-Public08714729124450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model NumberM006192133090
Device Catalogue Number192-133-09
Device Lot Number0026691820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/13/2021
Patient Sequence Number1